4 posts Page 1 of 1
Hello All

I have been taking 10000 IU Vitamin D for a year now. I don't take any supplemental calcium / magnesium.

A few months ago I noticed a depression or "dip" at the front of my skull where the bone seems to have shrunk. Could this have been caused by taking too much vitamin D? I have seen some articles saying that vitamin D must be taken with calcium and magnesium - is there a risk of bone problems if I don't take these supplements?
I've been wondering about calcium supplements too.
I know Ashton Embry recommends taking both calcium and magnesium with vitamin D3. I don't follow his best bet diet but do now take 500mg of calium and 250 mg of magnesium, together with 5000 IU of vitamin D3, hoping to avoid osteoporosis but who knows!
Hi Elizabeth

This is a tricky area, and I have tried to find information backing up Ashton's claim that you need calcium supplements if you take vitamin D for some years without success. You will notice that there are other posts on this site about the dangers of calcium supplementation (eg http://www.overcomingmultiplesclerosis. ... mentation/, http://www.overcomingmultiplesclerosis. ... pplements/). From my reading of the literature, it is extremely unlikely that you can do any harm with supplements up to a level of 10,000IU a day. The biggest risk in fact with high dose supplementation is TOO HIGH a calcium level (see http://ods.od.nih.gov/factsheets/vitamind/), so it makes no sense to supplement with calcium. There is certainly no documented risk of bones shrinking or thinning with vitamin D, quite the opposite: vitamin D is necessary to prevent osteoporosis. The National Institutes of Health say that a toxic blood level of vitamin D is above 500nmol/L and no-one taking the doses we recommend is going to reach that level. We recommend staying around the 150-225nmol/L mark.

Hope that helps

Be well

George
Many thanks for your reply, George - much appreciated.
4 posts Page 1 of 1

Who is online

Users browsing this forum: No registered users and 4 guests